MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO MESH; SURGICAL MESH
Catalog Number 0010211
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Wound Dehiscence (1154); Hernia (2240); Obstruction/Occlusion (2422)
Date of Event 10/10/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the additional information received, no conclusions can be made.Per medical records review, post implant of ventrio mesh, patient was diagnosed with hernia recurrence, dehiscence and bowel obstruction thereby underwent removal of mesh.The instructions-for-use supplied with the device list hernia recurrence as a possible complication.This emdr represents the ventrio mesh (device #2).An additional supplemental emdr was submitted to represent the mesh - ventralex (device #1) and an additional emdr was submitted to represent mesh - ventralex (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
 
Event or Problem Description
Addendum per additional information provided: on (b)(6) 2012 - patient was diagnosed with incisional hernia thereby underwent open repair with the implant of ventralex mesh (device #1).Per operative notes, ¿the hernia sac was identified and excess sac was removed.Then a ventralex mesh was placed and sewn in place using sutures.¿ on (b)(6) 2013 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with the implant of ventrio mesh (device #2).Per operative notes, ¿the hernia sac was cleaned off and the old ventralex mesh (device #1) was part of the hernia sac.The excess sac was removed and a ventrio mesh was sewn in place using sutures.¿ on (b)(6) 2013 - patient was diagnosed with recurrent incisional hernia, bowel obstruction and dehiscence thereby underwent open repair with the implant of ventralex mesh (device #3) and removal of ventralex mesh (device #1) and ventrio mesh (device #2).Per operative notes, ¿the old ventralex mesh and ventrio mesh were removed and a new ventralex mesh was sewn in place using sutures.¿ on (b)(6) 2013 - patient was diagnosed with enterocutaneous fistula with abdominal wall cellulitis, abdominal pain and drainage has started to seep out of incision thereby underwent open repair with removal of infected ventralex mesh (device #3).Per operative notes, ¿there was succus and bilious wound drainage and the ventralex mesh was removed.Inflammation was noted and the rest of the wound was mostly just granulation tissue.Attorney alleges that the patient had pain, hernia recurrence and emotional injuries.

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key20254894
Report Number1213643-2024-094695
Device Sequence Number12765778
Product Code FTL
UDI-Device Identifier00801741016387
UDI-Public(01)00801741016387(17)160428(10)HUXD0600
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2016
Device Catalogue Number0010211
Device Lot NumberHUXD0600
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/09/2024
Initial Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexFemale
Patient Weight73 KG